This post is personal. No links to studies to back up what I’m saying. Nothing more than what is happening to me.
On March 22nd I had a migraine. Every day since March 27th, except 1, I’ve had a migraine. Yes, I’ve had a migraine for 43 days out of 44.
This is not a medication rebound headache. I have not taken medication for more than 15 days in a given month.
Can you imagine the days I haven’t used medication?
When I use medication I have Maxalt, Toradol, Toradol injections, …and well that’s about it for my rescue meds. I am on others that are supposed to help keep these buggers away, but as you can tell, it isn’t working.
I’ve gone through a DHE protocol of 3 shots for 3 days. During this time was the day I didn’t have a migraine. I still had a headache, but it wasn’t a migraine.
Why is this happening to me. Well I have a guess, but I don’t really know.
After I had my seizures my Neurologist told me that Topamax can cause seizures in some people. This medication is used to prevent migraines, but it is also used for seizures. So the thought is that the seizure drug I was on actually caused my seizures. I was on it for a long time before I got seizures, but there was this little hiccup problem with that medication right before I started having seizures that probably caused it to go crazy. Our mail order pharmacy didn’t fill my prescription on time. They had a problem with the prescription and didn’t tell anyone. Things got so crazy I was off of my med for over a week, it may have been close to 2, when I finally got my prescription I just started taking the full dose, I didn’t think about ramping up.
So I ramped down and got off the Topamax and the seizures stopped. I was off of the Topamax for less than a month when these migraines started. I normally have about 15 migraines a month, some months a little more. Very few months have I had less than 15. I used to think the Topamax didn’t do a lot to prevent my migraines, now I am pretty sure it did. Right now I’m so ready to go back on this drug. If I have a seizure I’ll stop it. (I wouldn’t say this if the seizures had been hurting me, but from all the tests, the only harm they cause if the twisting of my body.) Unfortunately, I kinda doubt my doctor will be willing to take this risk. Maybe there will be something better.
Today my neurologist called in another medication for me. I’m to have 2 more DHE shots and take this new medication right before I go to bed for 3 days. (I’m sorry I don’t remember what the medication is, I’ll find out when Stuart gets home with it.)
If this new medicine regimen doesn’t work I don’t know what the doctor will do. I’m lucky that my neurologist specializes in headaches. She actually runs a Headache Clinic. I’m confident we will be able to get these migraines under control. She won’t give up.
During this past month the vertigo has showed it’s ugly head again, but not as often as I would have thought. I do question if this vertigo was Migraine Associated Vertigo (MAV) . I’ve had a couple of attacks of rotational vertigo (where I see the world spinning around), most has been motion vertigo (where I feel as if I’m moving but I’m not). Rotational vertigo is by far the worse. I had a bought of that yesterday, but it wasn’t too bad. The world would spin for a few seconds then for hours I’d feel like I was moving or that when I moved I had absolutely no balance what so ever. Yesterday could have been MAV, I just don’t know. It was a very bad day. I woke with a Migraine at 9.5 on a 0-10 scale. This causes me a lot of stress, stress causes a Meniere’s attack, of course that causes vertigo. I’m leaning toward Meniere’s because my hearing was way off all day.
Most of the month I’ve been having motion vertigo, this was only the 3rd time I’ve had rotational vertigo. I’m not sure why the rotational vertigo has calmed down, but I’ll take it.
I haven’t been around so much this past week, because the pain is getting to me. I’m falling into Migraine Madness.
So, all my ramblings lead to one thing. My head HURTS.